MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.A 4.0mm x 120mm x 90cm sterling sl balloon catheter was advanced for dilatation.However, before the balloon was inflated at the nominal pressure, the balloon ruptured.The procedure was completed with another of same device.There were no complications reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 4.0mm x 120mm x 90cm sterling sl balloon catheter was advanced for dilatation.However, before the balloon was inflated at the nominal pressure, the balloon ruptured.The procedure was completed with another of same device.There were no complications reported and the patient status was stable.It was further reported that the 70% stenosed target lesion was located in a shunt in a moderately tortuous and non-calcified vein.The balloon ruptured on the first inflation.
 
Additional Manufacturer Narrative
(a2) age at time of event: 18 years or older.
 
Additional Manufacturer Narrative
(a2) age at time of event: 18 years or older.Device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.The balloon rupture could be seen upon inspection.The rupture was 60.6 cm from the tip.Microscopic inspection showed no other damage.Blood was in the balloon.The inner tube under the balloon was wavy which could indicate stretching due to stenosis or tortuous anatomy.Device analysis determined the condition of the returned device was consistent with the reported information of a material rupture.Because there was no evidence of any product quality deficiencies, it was considered likely that the wavy inner tube was attributable to procedure issues therefore, the conclusion code "adverse event related to procedure" caused or contributed to the event.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14022468
Report Number2134265-2022-04047
Device Sequence Number2631901
Product Code DQY
UDI-Device Identifier08714729782568
UDI-Public08714729782568
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2023
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0027002408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer04/07/2022
05/26/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date04/19/2022
06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown